Psycho-Babble Medication Thread 136014

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Lithium and motivation

Posted by Nala on January 15, 2003, at 16:28:34

I just recently changed to unitherapy Eskalith 450mg bid and I am mentally and physically lethargic. This is not a state of "comfortably numb". I don't even have the motivation to work or see my family. Thus, I decided to stop taking it. I'm just tired of seeing my pdoc. I can't take it anymore. Physically, I can barely exercise and my job is a personal trainer! Has anyone else exeperienced this? Thanks guys.

 

Re: Lithium and motivation Nala

Posted by Ritch on January 16, 2003, at 9:49:10

In reply to Lithium and motivation, posted by Nala on January 15, 2003, at 16:28:34

> I just recently changed to unitherapy Eskalith 450mg bid and I am mentally and physically lethargic. This is not a state of "comfortably numb". I don't even have the motivation to work or see my family. Thus, I decided to stop taking it. I'm just tired of seeing my pdoc. I can't take it anymore. Physically, I can barely exercise and my job is a personal trainer! Has anyone else exeperienced this? Thanks guys.

Lithium can cause a lot of muscle weakness. You might try a reduced dosage or a different antimanic instead. Going off totally can be a disaster, esp. if you are taking it for bipolar. Is your current pdoc willing to prescribe something different? If not, you may need to find someone else.

 

Re: Lithium and motivation

Posted by FredPotter on January 16, 2003, at 14:27:37

In reply to Lithium and motivation, posted by Nala on January 15, 2003, at 16:28:34

I'm having this at the moment. Hardly the strength to type. I can't decide it it's the lithium or something else.

 

Re: Lithium and motivation

Posted by Nala on January 16, 2003, at 16:40:30

In reply to Re: Lithium and motivation Nala, posted by Ritch on January 16, 2003, at 9:49:10

thanks, I suppose my pdoc would presribe something else. Yes, I've been diagnsed as BP II. Have you heard if less that 900mg daily is enough for anti-manic and AD effect? Thanks a bunch

 

Re: Lithium and motivation

Posted by Nala on January 16, 2003, at 16:41:53

In reply to Re: Lithium and motivation, posted by FredPotter on January 16, 2003, at 14:27:37

Well, I'm not on anything else except Ambien late at night, and you? I'm thinking it's lithium.

 

Re: Lithium and motivation

Posted by JackD on January 16, 2003, at 18:49:15

In reply to Lithium and motivation, posted by Nala on January 15, 2003, at 16:28:34

I have been on Lithium 1500 for about a year. I am also a powerlifter/bodybuilder, so although I may not be at your level I can relate to drug-related work-out problems. Basically I just worked through it, tried my best to overcome the weakness and loss of motivation/endurance. After a few months all these things COMPLETELY went away, so if you're willing to stick it out i'm sure you'll be fine. That is, IF, it's worth sticking out for.

 

Re: Lithium and motivation Nala

Posted by Ritch on January 16, 2003, at 22:51:27

In reply to Re: Lithium and motivation, posted by Nala on January 16, 2003, at 16:40:30

> thanks, I suppose my pdoc would presribe something else. Yes, I've been diagnsed as BP II. Have you heard if less that 900mg daily is enough for anti-manic and AD effect? Thanks a bunch

That is very individual. Some folks crash and burn with a blood level less than .6 mEQ. I got by (antimanic-wise) with a blood level of much less than that for many years. Another thing I hadn't thought of is.. do you take all of your lithium at once at bedtime or do you spread it out during the day? I found less side effects by taking all of it at bedtime. Mornings were a little dazed, but I felt better overall.

 

Re: Lithium and motivation

Posted by Nala on January 17, 2003, at 15:39:55

In reply to Re: Lithium and motivation Nala, posted by Ritch on January 16, 2003, at 22:51:27

450mg in am and 450mg pm and it's Eskalith CR. I'm going to cut back down. I did fine with just 450mg qd, but I was also on Remeron at the time. Thanks.

 

Re: Lithium and motivation

Posted by Nala on January 19, 2003, at 15:57:08

In reply to Re: Lithium and motivation, posted by JackD on January 16, 2003, at 18:49:15

> I have been on Lithium 1500 for about a year. I am also a powerlifter/bodybuilder, so although I may not be at your level I can relate to drug-related work-out problems. Basically I just worked through it, tried my best to overcome the weakness and loss of motivation/endurance. After a few months all these things COMPLETELY went away, so if you're willing to stick it out i'm sure you'll be fine. That is, IF, it's worth sticking out for.

JackD,
Thanks, that's very comforting. However, did the Li. help with your depressive phase? I'm very worried about that as well. (anxiety as well). Thanks a bunch,
Nala


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.